Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

June 19, 2016Boyd County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 19, 2016, 9:19 PM CDT for Boyd County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2016, 9:19 PM CDT (02:19 UTC)
Expired
Jun 19, 2016, 10:00 PM CDT
In force
41 min
Issued by
NWS North Platte, NE

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS83 KLBF 200219
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT SUN JUN 19 2016
 
NEZ007-200300-
BOYD NE-
919 PM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1000 PM
CDT...

AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROSS...OR 7 MILES NORTH OF SPENCER...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPENCER...LYNCH...GROSS AND BRISTOW. 

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 210 AND 223.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4296 9848 4293 9844 4291 9835 4288 9832
      4278 9842 4283 9866 4296 9880 4300 9877
      4300 9850
TIME...MOT...LOC 0218Z 310DEG 21KT 4299 9866 

$$

TAYLOR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:26 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 19, 6:26 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
626 PM CDT SUN JUN 19 2016

.SHORT TERM...(This evening through Monday)
Issued at 347 PM CDT Sun Jun 19 2016

With the frontal boundary sitting across our northwest portion of
the CWA and clearly visible on radar, our forecast seems to be on
track for some thunderstorm development across the region.
Thunderstorms are anticipated to form a line from Boyd county and
extending to the southwest starting between 4pm and 5pm. This line
will then move eastward through the evening hours. Best chance to
see these storms will be in areas to the north. Uncertainty still
remains in exactly how far south and west the line of storms will be
allowed to develop. If storms can develop further southwest (across
Lincoln, Keith, and Perkins counties), it likely won't be until 7pm
or after. Severe chances come to an end by late evening as we start
to lose some of the instability across the region, however, light
showers with a few isolated thunderstorms are possible much of the
night as the front slowly tracks eastward across the CWA.

A much welcome cooler airmass returns on Monday, with highs only in
the upper 70s and low 80s. A few lingering, isolated showers are
possible as well from the frontal system that passed through Sunday
night. No severe weather is expected during the day Monday and
little in the way of precipitation is expected as only a few
hundredths are forecasted to fall by the end of Monday afternoon.

.LONG TERM...(Monday night through Sunday)
Issued at 347 PM CDT Sun Jun 19 2016

Monday night through Wednesday...opportunities for thunderstorm
development are available Monday night and perhaps Tuesday night.

SPC and the models suggest elevated instability will be in place
across the Sandhills Monday night. This convection...if it
develops...forms in southerly return flow. The NAMDNG forecast
reflectivity product is very modest saving the good stuff for
Eastern Nebraska. The GFS and especially the SREF were more generous
with rainfall. POPs are limited to 30-40 percent Monday night.

A second opportunity for storm development is Tuesday night. The NAM
and GFS show substantial low level CAPE. This instability develops
ahead of a cold front which sweeps the forecast area Wednesday.
Unfortunately none of the models generate any convection Tuesday
night so POPs are less than 15 percent.

A warm front should lift through the Western Nebraska Tuesday and
North Central Nebraska Tuesday night. Near 100f for highs are
possible across Southwestern Nebraska. H700mb temperatures rise to
17C-18C. Highs Wednesday fall back into the 80s to near 90.

Wednesday night through Sunday...the models drop the upper level
ridge south and keep the forecast area in a faster flow aloft.
Temperatures aloft cool a few degrees with H700mb temperatures 13C-
15C and H850 temperatures around 25C. Friday would be the warmest
day as H850 temperatures spike near 30C for highs in the 90s.

The GFS shows moisture moving north and south through Nebraska
associated with a warm front but nothing more than isolated
thunderstorms are shown in the models. The GFS ensemble gives a
signal Friday night with a cold front. Winds aloft subside after
Wednesday and do not return to 40kt or stronger until Saturday
behind the cold front.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 620 PM CDT Sun Jun 19 2016

A Weak front is moving across western Nebraska early this evening
and is currently from KANW to KOGA and moving southeast around
4 mph. Isolated storms are trying to go up along the front but are
moved to the east off the front by stronger upper level winds and
dissipate quickly. In the vicinity of the front some build ups are
possible and the winds shift from south to north northwest behind
the front around 10 to 15kts. Some scattered mid clouds expected
across western Nebraska through the early morning hours but
ceilings will remain in VFR categories.

&&

.HYDROLOGY...
Issued at 347 PM CDT Sun Jun 19 2016

Flooding continues along the North Platte River for the next couple
weeks. Decreased releases from the reservoirs across Wyoming will
result in the North Platte River at North Platte to drop from 6.6
feet (moderate flooding) to 6.4 feet by Tuesday evening, which will
be minor flooding. The North Platte River at Lewellen will remain
near 8.0 feet (minor flooding) for the time being.

Elevated water levels on the South Platte River are expected to
slowly fall below action stage next week for Roscoe and North
Platte. Brady on the main branch of the Platte river will remain
elevated due to the continued flooding along the North Platte.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Kulik
LONG TERM...CDC
AVIATION...Power
HYDROLOGY...Kulik
Hazardous weather outlook, Jun 19, 3:50 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT SUN JUN 19 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-202100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT SUN JUN 19 2016 /250 PM MDT SUN JUN 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. ISOLATED
THUNDERSTORMS ARE EXPECTED ALONG THE FRONT WITH A MARGINAL RISK
THEY COULD BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL...GUSTY
WINDS...AND BRIEF HEAVY RAIN.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE
PLATTE RIVER NEAR BRADY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO TUESDAY AS A WARM FRONT
RETURNS TO THE NORTH ACROSS THE REGION. THERE IS A MARGINAL RISK
FOR THUNDERSTORMS TO BECOME SEVERE MONDAY...HOWEVER ON TUESDAY THE
MARGINAL RISK IS ONLY ACROSS A SMALL PORTION OF NORTH CENTRAL
NEBRASKA. AGAIN LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE
THE MAIN THREAT.

AFTER A COOLER START TO THE WORK WEEK...TEMPERATURES WARM BACK
INTO THE 90S FOR THE SECOND HALF OF THE WEEK INTO THE WEEKEND
WITH HEAT INDEX VALUES IN THE MID 90S TO NEAR 100.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE
PLATTE RIVER NEAR BRADY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KULIK

In the hours before

Special weather statement, Jun 19, 9:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT SUN JUN 19 2016

NEZ007-200300-
BOYD NE-
919 PM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1000 PM
CDT...

AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROSS...OR 7 MILES NORTH OF SPENCER...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPENCER...LYNCH...GROSS AND BRISTOW.

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 210 AND 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4296 9848 4293 9844 4291 9835 4288 9832
      4278 9842 4283 9866 4296 9880 4300 9877
      4300 9850
TIME...MOT...LOC 0218Z 310DEG 21KT 4299 9866

TAYLOR

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.